Alert archive / Nevada / Wind Advisories in 2018

Wind Advisory 11, NWS Elko, NV

April 12, 2018Elko County, White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Apr 12, 2018, 3:32 PM PDT for Elko County, White Pine County, Nevada. It took effect at Apr 12, 2018, 4:42 PM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2018, 3:32 PM PDT (22:32 UTC)
In effect from
Apr 12, 2018, 4:42 PM PDT
Expired
Apr 12, 2018, 9:11 PM PDT
In force
4 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2018-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2018-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

573 
WWUS75 KLKN 122232
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
332 PM PDT Thu Apr 12 2018

NVZ031-034-130600-
/O.CAN.KLKN.HW.W.0002.000000T0000Z-180413T0600Z/
/O.NEW.KLKN.WI.Y.0011.180412T2232Z-180413T0600Z/
Northern Elko County-Ruby Mountains/East Humboldt Range-
332 PM PDT Thu Apr 12 2018

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect until 11 PM PDT this evening. 


* WINDS...Northwest winds of 35 to 45 mph, gusting up to 60 mph.

* TIMING...Strong winds are occurring right now and will 
  continuethrough tonight. Strongest winds will occur from the 
  late morning through tonight.

* IMPACTS...High winds can make travel difficult, especially 
  for high profile vehicles. Loose objects such as patio 
  furniture may be blown away. Dust may be picked up reducing 
  local visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ040-130600-
/O.CAN.KLKN.HW.W.0002.000000T0000Z-180413T0000Z/
/O.EXT.KLKN.WI.Y.0010.180412T2232Z-180413T0600Z/
Northwestern Nye County-
332 PM PDT Thu Apr 12 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...


* WINDS...Northwest winds of 30 to 45 mph, gusting up to 60 mph.

* TIMING...Winds will increase this morning and diminish later 
  tonight. The strongest winds will occur from later this 
  morning through the early evening.

* IMPACTS...High winds can make travel difficult, especially 
  for high profile vehicles. Loose objects such as patio 
  furniture may be blown away. Dust may be picked up reducing 
  local visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ030-122345-
/O.CAN.KLKN.WI.Y.0009.000000T0000Z-180413T0000Z/
Humboldt County-
332 PM PDT Thu Apr 12 2018

...WIND ADVISORY IS CANCELLED...

Winds have diminished below advisory criteria and will continue 
to gradually weaken this evening.

$$

NVZ033-131200-
/O.CON.KLKN.HW.W.0002.000000T0000Z-180413T1200Z/
Southeastern Elko County-
332 PM PDT Thu Apr 12 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WINDS...Northwest winds of 35 to 45 mph, gusting up to 60 mph.

* TIMING...Winds will quickly strengthen this morning and
  continue through late tonight. Winds will diminish towards 
  sunrise Friday. 

* IMPACTS...High winds can make travel difficult, especially 
  for high profile vehicles. Loose objects such as patio 
  furniture may be blown away. Dust may be picked up reducing 
  local visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NVZ039-130600-
/O.CON.KLKN.HW.W.0002.000000T0000Z-180413T0600Z/
South Central Elko County-
332 PM PDT Thu Apr 12 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...Northwest winds of 35 to 45 mph, gusting up to 60 mph.

* TIMING...Strong winds are occurring right now and will 
  continuethrough tonight. Strongest winds will occur from the 
  late morning through tonight.

* IMPACTS...High winds can make travel difficult, especially 
  for high profile vehicles. Loose objects such as patio 
  furniture may be blown away. Dust may be picked up reducing 
  local visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ035>038-041-130600-
/O.CON.KLKN.WI.Y.0009.000000T0000Z-180413T0600Z/
White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-Northeastern Nye County-
332 PM PDT Thu Apr 12 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...Northwest winds of 20 to 30 mph, gusting up to 50 mph.

* TIMING...Strong winds will continue this morning, diminishing
  by late tonight. The strongest winds will occur from late 
  this morning through tonight. 

* IMPACTS...High winds can make travel difficult, especially 
  for high profile vehicles. Loose objects such as patio 
  furniture may be blown away. Dust may be picked up reducing 
  local visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
2 follow-up statements
431 
WWUS75 KLKN 122344 CCA
NPWLKN

URGENT - WEATHER MESSAGE...CORRECTED
National Weather Service Elko NV
444 PM PDT Thu Apr 12 2018

NVZ031-034-130600-
/O.CAN.KLKN.HW.W.0002.000000T0000Z-180413T0600Z/
/O.COR.KLKN.WI.Y.0011.180412T2342Z-180413T0600Z/
Northern Elko County-Ruby Mountains/East Humboldt Range-
444 PM PDT Thu Apr 12 2018

...WIND ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect until 11 PM PDT this evening. 


* WINDS...Northwest winds of 25 to 35 mph, gusting up to 50 mph.

* TIMING...Strong winds are occurring right now and will 
  continue through tonight. Strongest winds will occur from the 
  late morning through tonight.

* IMPACTS...High winds can make travel difficult, especially 
  for high profile vehicles. Loose objects such as patio 
  furniture may be blown away. Dust may be picked up reducing 
  local visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ040-130600-
/O.CAN.KLKN.HW.W.0002.000000T0000Z-180413T0000Z/
/O.COR.KLKN.WI.Y.0010.180412T2232Z-180413T0600Z/
Northwestern Nye County-
444 PM PDT Thu Apr 12 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...


* WINDS...Northwest winds of 25 to 35 mph, gusting up to 50 mph.

* TIMING...Winds will increase this morning and diminish later 
  tonight. The strongest winds will occur from later this 
  morning through the early evening.

* IMPACTS...High winds can make travel difficult, especially 
  for high profile vehicles. Loose objects such as patio 
  furniture may be blown away. Dust may be picked up reducing 
  local visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ030-122345-
/O.CAN.KLKN.WI.Y.0009.000000T0000Z-180413T0000Z/
Humboldt County-
444 PM PDT Thu Apr 12 2018

...WIND ADVISORY IS CANCELLED...

Winds have diminished below advisory criteria and will continue 
to gradually weaken this evening.

$$

NVZ033-131200-
/O.CON.KLKN.HW.W.0002.000000T0000Z-180413T1200Z/
Southeastern Elko County-
444 PM PDT Thu Apr 12 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WINDS...Northwest winds of 35 to 45 mph, gusting up to 60 mph.

* TIMING...Winds will quickly strengthen this morning and
  continue through late tonight. Winds will diminish towards 
  sunrise Friday. 

* IMPACTS...High winds can make travel difficult, especially 
  for high profile vehicles. Loose objects such as patio 
  furniture may be blown away. Dust may be picked up reducing 
  local visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NVZ039-130600-
/O.COR.KLKN.HW.W.0002.000000T0000Z-180413T0600Z/
South Central Elko County-
444 PM PDT Thu Apr 12 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...Northwest winds of 35 to 45 mph, gusting up to 60 mph.

* TIMING...Strong winds are occurring right now and will 
  continue through tonight. Strongest winds will occur from the 
  late morning through tonight.

* IMPACTS...High winds can make travel difficult, especially 
  for high profile vehicles. Loose objects such as patio 
  furniture may be blown away. Dust may be picked up reducing 
  local visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ035>038-041-130600-
/O.CON.KLKN.WI.Y.0009.000000T0000Z-180413T0600Z/
White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-Northeastern Nye County-
444 PM PDT Thu Apr 12 2018

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...Northwest winds of 20 to 30 mph, gusting up to 50 mph.

* TIMING...Strong winds will continue this morning, diminishing
  by late tonight. The strongest winds will occur from late 
  this morning through tonight. 

* IMPACTS...High winds can make travel difficult, especially 
  for high profile vehicles. Loose objects such as patio 
  furniture may be blown away. Dust may be picked up reducing 
  local visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
090 
WWUS75 KLKN 130411
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
911 PM PDT Thu Apr 12 2018

NVZ039-130515-
/O.CAN.KLKN.HW.W.0002.000000T0000Z-180413T0600Z/
South Central Elko County-
911 PM PDT Thu Apr 12 2018

...HIGH WIND WARNING IS CANCELLED...

Winds have decreased well below warning criteria.

$$

NVZ031-034-130515-
/O.CAN.KLKN.WI.Y.0011.000000T0000Z-180413T0600Z/
Northern Elko County-Ruby Mountains/East Humboldt Range-
911 PM PDT Thu Apr 12 2018

...WIND ADVISORY IS CANCELLED...

Winds have decreased below advisory levels.

$$

NVZ035>038-041-130515-
/O.CAN.KLKN.WI.Y.0009.000000T0000Z-180413T0600Z/
White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-Northeastern Nye County-
911 PM PDT Thu Apr 12 2018

...WIND ADVISORY IS CANCELLED...

Winds have decreased below advisory levels.

$$

NVZ040-130515-
/O.CAN.KLKN.WI.Y.0010.000000T0000Z-180413T0600Z/
Northwestern Nye County-
911 PM PDT Thu Apr 12 2018

...WIND ADVISORY IS CANCELLED...

Winds have decreased below advisory levels.

$$

NVZ033-131200-
/O.CON.KLKN.HW.W.0002.000000T0000Z-180413T1200Z/
Southeastern Elko County-
911 PM PDT Thu Apr 12 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT FRIDAY...

* WINDS...Northwest winds of 35 to 45 mph, gusting up to 60 mph.

* IMPACTS...High winds can make travel difficult, especially 
  for high profile vehicles. Loose objects such as patio 
  furniture may be blown away. Dust may be picked up reducing 
  local visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high wind warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 12, 3:19 AM PDT, 12 hours 13 minutes earlier.

Area forecast discussion, Apr 12, 3:19 AM PDT, 12 hours 13 minutes before
Area Forecast Discussion
National Weather Service Elko NV
319 AM PDT Thu Apr 12 2018

.SYNOPSIS...Strong winds, rain, snow, and clouds will be occurring
across much of northern and central Nevada through the day.
Isolated showers are possible tonight with breezy to windy
conditions continuing. High pressure will build in Friday night
through the weekend with warming temperatures. Another weather
system is set to impact northern and central Nevada Monday into
Tuesday with wind, rain, and snow.

&&

.SHORT TERM...Today through Saturday. Radar is starting to fill
this morning especially in the eastern part of the forecast area.
Also, winds have been strong at many locations with peak wind
speeds of 30 to 45 mph. As such, decided to move the start time of
the wind products to current time and also issued an advisory for
Humboldt county.

Everything appears on track with the current storm system and
other than the wind products, have kept the winter weather
advisories intact. The upper level system will progress during the
day with strong winds and much cooler temperatures. Highs this
afternoon are only expected to make it into the 30s and 40s. Snow
amounts will generally range from a trace to perhaps one to three
inches in the valleys near the border with Idaho. Some shower
activity will continue into tonight as a northwest flow and
moisture move over the area. Very limited accumulations, if any,
are expected in the northern valleys. Overnight lows will be in
the 20s.

By Friday, the flow will be out of the north with upper level
ridging trying to build over the area. Skies will be partly sunny
with some clouds from time to time. Highs for the afternoon will
be in the upper 40s to mid 50s. Northwest winds will be breezy to
windy in the central and east. Wind speeds are expected to remain
below advisory criteria. Clear conditions will be prevalent during
the overnight period with lows in the 20s and 30s.

The ridge will flatten on Saturday but it should be quiet and
calm. Winds will be on the light side with the flow changing to
the west. This will result in warmer highs with readings in the
upper 50s to mid 60s.

.LONG TERM...Saturday night through next Wednesday.

Models remain in very good agreement through the long term period
and the flow continues to be progressive.

The long term starts with southwest flow ahead of the next
system. Its looks to be another windy day on Sunday and the warm
air advection raises the temperatures into the 60's and lower
70's. Models are slowing the cold front's arrival and are now
moving it through on Monday during the day rather than Sunday
night, which will limit valley snow accumulations. The strongest
winds from this system appear at this time to be in eastern Nevada
on Monday afternoon just ahead of the cold front, where High Wind
Warnings may be warranted. This will be dependent on whether the
models hold to this time frame for the cold front passage in
future model runs.

Snow showers will decrease in coverage Monday night and by
Tuesday will mainly be confined to the higher elevations of Elko
County. Snowfall totals at this early juncture look to be around
an inch or less in valleys and 2 to 4 inches in the higher
elevations of Elko County.

Temperatures will drop below normal Monday night through Tuesday
only to warm again on Wednesday to near normal as southwest flow
returns ahead of yet another system.

&&

.AVIATION...A few snow showers possible KEKO, KWMC, and KELY,
mainly this morning, accompanied by MVFR conditions with a very
low chance of tempo IFR. Main story is the strong winds for all
stations today. West to northwest to 35 knots gusting to around 45
knots at times and continuing well into the evening. Slight chance
for a thunderstorm in the vicinity of KEKO & KWMC this afternoon,
but too low of a chance to include in the TAFs.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from 11 AM this morning to 11 PM PDT this
evening for Northern Elko County-Ruby Mountains/East Humboldt
Range-South Central Elko County.

Winter Weather Advisory above 6500 feet until 11 PM PDT this
evening for Northern Elko County-Ruby Mountains/East Humboldt
Range.

Wind Advisory until 11 AM PDT this morning for Northern Elko
County-Ruby Mountains/East Humboldt Range-South Central Elko
County.

Wind Advisory until 5 PM PDT this afternoon for Humboldt County.

High Wind Warning until 5 AM PDT Friday for Southeastern Elko
County.

Wind Advisory until 11 PM PDT this evening for Northeastern Nye
County-Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-Southwestern
Elko County-White Pine County.

High Wind Warning until 5 PM PDT this afternoon for Northwestern
Nye County.

Wind Advisory from 5 PM this afternoon to 11 PM PDT this evening
for Northwestern Nye County.

&&

86/90/90

In the hours before

Local storm report, Apr 12, 2:37 PM PDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ELKO NV
237 PM PDT THU APR 12 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     NON-TSTM WND GST COAL MINE CANYON N7NNV  41.04N 115.57W
04/12/2018  M61 MPH          ELKO               NV   MESONET

            MESONET STATION AS326, COAL MINE CANYON
            N7NNV CWOP.

&&

DS

Nearby

Wind Advisories in Nevada, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.